What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 3, 3:04 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 3, 3:04 PM EST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
304 PM EST Sun Mar 3 2024
...ISOLATED SEVERE STORMS POSSIBLE REST OF THE AFTERNOON INLAND
NORTHEAST FL...
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, CLIMATE...
.NEAR TERM...
(Through Tonight)
Issued at 253 PM EST Sun Mar 3 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Frontal boundary was diffuse across the area and is shallow up to
about 1-2 kft per HRRR and NAM cross sections. Boundary could be
drawn from far southeast GA through JAX metro area and offshore of
St Augustine. The boundary is forecast to drift southward tonight
but in the mean time, showers and storms are firing along the
boundary across mostly inland northeast FL with tops to at least
40 kft. Some hail has been reported thus far and some of the
storms have potential to be severe with around 1 inch hail the
most likely threat, but an isolated damaging wind gust is also possible.
The convection is expected to wind down mid evening, but
lingering isolated showers or a weak thunderstorm possible through
about 11 pm. With the cooler air expected tonight behind the
front and the moist low levels, mostly cloudy skies anticipated
thanks to areas to widespread stratus. Lows tonight are forecast
in the upper 50s to around 60. Winds are light enough and stratus
may "build down" to produce areas of dense fog and there may be a
need for a dense fog advisory for land zones and also portions of
the adjacent coastal waters.
&&
.SHORT TERM...
(Monday through Wed night)
Issued at 253 PM EST Sun Mar 3 2024
Monday... Mostly dry conditions expected for the area as the weekend's
front will have moved south of the area. Some isolated thunderstorms
may develop along our western locations along the I-75 corridor
and north central Florida late Monday afternoon. Potential for
marine fog through the day, by the overnight hours fog is expected
to spread into the interior areas. Daytime highs on Monday will
be in the upper 70s and lower 80s. Overnight lows from the upper
50s to lower 60s.
Tuesday...Precipitation chances increase today as a lifting warm
front during the early/late afternoon will bring the chance for
thunderstorm development along its boundary. A cold front will
begin to move in from the west during the overnight hours,
bringing the possibility for thunderstorms into Wednesday
morning. Daytime highs will be in the
Wednesday...The cold front will continue to move through the area
throughout the day, clearing to the south by the evening. Most of
the showers and storms will have begun to wane by the afternoon
hours and dropping off by the evening.
Daytime highs during this 3 day period will be in the upper 70s
and lower 80s. Overnight lows from the upper 50s to lower 60s,
with cooler lows on Wednesday night.
&&
.LONG TERM...
(Thursday through next Sunday)
Issued at 253 PM EST Sun Mar 3 2024
Dry conditions return on Thursday continuing through Friday
morning, as high pressure building in will push the front south of
the area. An active weather pattern will arrive to the area, as a
developing frontal system will bring a decent amount of
precipitation starting Friday afternoon through Saturday, with the
highest amounts expected on Saturday. This is in addition to
southeasterly winds beginning to pick up during the early hours on
Friday, shifting to become southwesterly by Saturday afternoon.
Warmer temperatures are expected to reside above normal for the
majority of the period, before a cool down in temperatures begins
at the start of the weekend. Daily Highs in the upper 70s for SE
GA, while NE FL will get to the lower 80s, with Friday expected to
be the warmest day. Come Saturday, temperatures will begin to cool
slightly to the mid 70s over SE GA and north central Florida and
coastal NE FL remaining in the lower 80s. Daily Lows will also
trend on the warmer side as overnight temperatures will remain in
the upper 50s to mid 60s through the end of the week, by Saturday
night lows will get to the lower/mid 50s as the cold front will
have pushed through our area.
&&
.AVIATION...
(18Z TAFS)
Issued at 115 PM EST Sun Mar 3 2024
Areas of low cigs for the coastal areas with LIFR and IFR for SSI
and CRG with areas of rain and a few embedded storms between SGJ
and SSI through about 21z. For rest of the TAFs, more mix of low
end MVFR and potential showers and TSRA, though TSRA most likely
for GNV in the next 1-4 hours. All convection is expected to
diminish this evening and overnight, with widespread low cig and
vsby developing between 02z and 06z down to LIFR and IFR, and
continuing into the morning hours. Slow improvement expected
through the morning.
&&
.MARINE...
Issued at 253 PM EST Sun Mar 3 2024
Weak high pressure will build north of the area through tonight behind
a weak cool front across north central Florida. Areas of dense fog
are likely at times tonight and Monday morning. Confidence not high
enough to issue an advisory just yet but for now a marine weather
statement was transmitted as a caution for this potential tonight.
The front will lift northward as a warm front on Tuesday ahead of
an approaching low and frontal system, which will bring shower
and thunderstorm chances over waters Tuesday afternoon through
Wednesday. The associated cold front will cross waters by
Wednesday night. A weak ridge of high pressure will build into the
region Thursday and will then move east of the area by Friday.
Rip Currents: With surf near 3 ft, largely due to easterly swell
at 9 seconds, a moderate risk for area beaches is expected
through Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 58 77 57 76 / 20 10 10 40
SSI 56 69 56 70 / 10 10 0 20
JAX 58 74 57 76 / 20 10 10 40
SGJ 59 72 59 75 / 20 10 10 30
GNV 59 80 59 81 / 30 20 10 50
OCF 60 80 61 82 / 30 30 10 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Mar 3, 2:54 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
254 PM EST Sun Mar 3 2024
FLZ030-031-032030-
Union FL-Bradford FL-
254 PM EST Sun Mar 3 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BRADFORD AND
SOUTHEASTERN UNION COUNTIES THROUGH 330 PM EST...
At 253 PM EST, Doppler radar was tracking a strong thunderstorm over
New River, or near Lake Butler. A strong thunderstorm was nearly
stationary.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Raiford, Beasley, and New River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2991 8225 2996 8233 3010 8221 3002 8208
TIME...MOT...LOC 1953Z 212DEG 3KT 2997 8226
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
CHANEY
Special weather statement, Mar 3, 3:14 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
314 PM EST Sun Mar 3 2024
FLZ030-031-032045-
Union FL-Bradford FL-
314 PM EST Sun Mar 3 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BRADFORD AND CENTRAL
UNION COUNTIES THROUGH 345 PM EST...
At 314 PM EST, Doppler radar was tracking a strong thunderstorm over
New River, or near Lake Butler, moving south at 10 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Lake Butler, Raiford, Beasley, New River, Sampson, Brooker, and
Johnstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3002 8240 3008 8224 2992 8215 2988 8235
TIME...MOT...LOC 2014Z 340DEG 8KT 2996 8228
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
CHANEY
Local storm report, Mar 3, 3:24 PM EST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
324 PM EST Sun Mar 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Hail Live Oak 30.30N 82.98W
03/03/2024 E0.25 inch Suwannee FL Public
Pea sized hail briefly fell near the
intersection of Hamilton Ave NE and 2nd St.
NE in Downtown Live Oak, FL.
&&
ACSpecial weather statement, Mar 3, 3:39 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
339 PM EST Sun Mar 3 2024
FLZ140-032115-
Eastern Marion FL-
339 PM EST Sun Mar 3 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MARION COUNTY
THROUGH 415 PM EST...
At 339 PM EST, Doppler radar was tracking a strong thunderstorm near
Salt Springs, moving southeast at 10 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Lynne and Salt Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2927 8194 2930 8192 2941 8176 2938 8174
2937 8174 2937 8173 2925 8164 2924 8164
2913 8192
TIME...MOT...LOC 2039Z 336DEG 9KT 2932 8184
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
CHANEYSpecial weather statement, Mar 3, 4:04 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
404 PM EST Sun Mar 3 2024
FLZ035-236-032130-
Western Alachua FL-Gilchrist FL-
404 PM EST Sun Mar 3 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GILCHRIST AND WEST
CENTRAL ALACHUA COUNTIES THROUGH 430 PM EST...
At 404 PM EST, Doppler radar was tracking a strong thunderstorm near
Trenton, moving southeast at 5 mph.
HAZARD...Pea size hail and excessive cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible. Excessive
cloud-to-ground lightning is occurring.
Locations impacted include...
Newberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2966 8287 2980 8281 2971 8259 2960 8261
TIME...MOT...LOC 2104Z 304DEG 5KT 2969 8275
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
CHANEYSpecial weather statement, Mar 3, 4:10 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
410 PM EST Sun Mar 3 2024
FLZ035-032145-
Gilchrist FL-
410 PM EST Sun Mar 3 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GILCHRIST COUNTY
THROUGH 445 PM EST...
At 410 PM EST, Doppler radar was tracking a strong thunderstorm near
Bell. A strong thunderstorm was nearly stationary.
HAZARD...Half inch hail and excessive cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible. Excessive
cloud-to-ground lightning is occurring.
Locations impacted include...
Bell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2964 8296 2970 8296 2970 8294 2972 8296
2972 8294 2973 8295 2975 8294 2976 8295
2980 8292 2981 8293 2983 8292 2983 8289
2981 8286 2965 8285 2960 8296 2962 8297
TIME...MOT...LOC 2110Z 320DEG 3KT 2976 8294
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
CHANEY